Alert archive / Texas / Special Weather Statements in 2015

Special Weather Statement, NWS Brownsville, TX

October 13, 2015Hidalgo County, Texas

NWS Brownsville, TX issued this special weather statement at Oct 13, 2015, 3:03 PM CDT for Hidalgo County, Texas. It was in force for 57 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 13, 2015, 3:03 PM CDT (20:03 UTC)
Expired
Oct 13, 2015, 4:00 PM CDT
In force
57 min
Issued by
NWS Brownsville, TX

County Hidalgo County, TX

The radar

The Brownsville radar (KBRO), 108 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 13, 3:20 PM CDTTSTM WND DMG1 Ne Alton, TXREPORT OF A LARGE FALLEN TREE ON THE ROADWAY AT THE INTERSECTION OF 6 MILE ROAD AND MAYBERRY BLVD.
Oct 13, 3:20 PM CDTTSTM WND DMG4 Nw Alton, TXREPORT OF A FALLEN TREE ON AN RV NEAR THE INTERSECTION OF 9 MILE ROAD AND LA HOMA ROAD.
Oct 13, 3:21 PM CDTTSTM WND DMG1 E Alton, TX5 TO 7 POWER POLES DOWN IN THE VICINITY OF 5 MILE AND MAYBERRY IN ALTON.
Oct 13, 3:36 PM CDTTSTM WND DMG3 Ne La Joya, TXWIND DAMAGE TO MOBILE HOME IN THE COMMUNITY OF PUEBLO DE PALMAS IN THE VICINITY OF 4 MILE ROAD AND TOM GILL ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 8.1 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2015-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1797 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2015-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1797 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
883 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

495 
WWUS84 KBRO 132003
SPSBRO

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
303 PM CDT TUE OCT 13 2015
 
TXZ252-253-132100-
HIDALGO TX-STARR TX-
303 PM CDT TUE OCT 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STARR AND
SOUTHWESTERN HIDALGO COUNTIES UNTIL 400 PM CDT...

AT 303 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MCCOOK...MOVING SOUTH AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MISSION...PALMVIEW...PENITAS...SULLIVAN CITY...LA JOYA...PALMHURST...
SHARYLAND...LOS EBANOS...MCCOOK AND ALTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2613 9833 2617 9834 2617 9836 2616 9837
      2616 9839 2618 9841 2620 9844 2622 9844
      2622 9848 2620 9848 2625 9856 2624 9855
      2622 9856 2626 9859 2625 9862 2656 9852
      2651 9824 2610 9830
TIME...MOT...LOC 2003Z 014DEG 28KT 2648 9842 

$$

TORRES

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Oct 13, 2:28 PM CDT, 35 minutes earlier.

Area forecast discussion, Oct 13, 2:28 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
228 PM CDT TUE OCT 13 2015

.SHORT TERM  /TONIGHT THROUGH WEDNESDAY NIGHT/...A WEAK FRONTAL
BOUNDARY IS ADVANCING SLOWLY SOUTH THROUGH THE CRP CWA THIS
AFTERNOON...AND SHOULD PUSH INTO THE BRO CWA THIS EVENING...
BEFORE HOLDING UP FOR THE NIGHT. VERY LIGHT WINDS TONIGHT WILL
CALL FOR A ROUND OF LIGHT TO MODERATE FOG ACROSS THE AREA...WHICH
WILL HANG ON THROUGH BURN OFF MID WEDNESDAY MORNING...AS LOW LEVEL
MOISTURE WILL NOT BE GOING ANYWHERE BEFORE LATER IN THE DAY
WEDNESDAY. WILL SEE SCT TO BKN LOW CLOUDS THROUGH WEDNESDAY
MORNING AS WELL. NOT GOING FOR DENSE FOG TONIGHT RIGHT NOW...BUT
THAT SITUATION CAN BE REEVALUATED ON AN AD HOC BASIS. DEW POINT
TEMPS WILL BE A FEW DEGREES LOWER BY WEDNESDAY NIGHT...ENOUGH TO
PROBABLY STAVE OFF ANOTHER BOUT OF FOG. OVERNIGHT LOW TEMPS WILL
FOLLOW THE DEW POINTS DOWN WEDNESDAY NIGHT...WITH MID TO UPPER 60S
COMMONPLACE...AS OPPOSED TO 70S TONIGHT. HIGH TEMPS ON WEDNESDAY
WILL EXHIBIT LITTLE CHANGE FROM TODAY...AS THERE IS NOT MUCH
ACTUAL COLD AIR BEHIND THIS FRONT...JUST DRIER AIR. HIGH TEMPS
WEDNESDAY WILL CONTINUE TO BE SEVERAL DEGREES ABOVE NORMAL. CAN
NOT RULE OUT A STRAY STRAGGLER TYPE SHOWER WEDNESDAY...BUT THOSE
SHOULD BE QUITE ISOLATED.

.LONG TERM /THURSDAY THROUGH TUESDAY/...DRY PATTERN RETURNS FOR
THE LONG TERM PRD ACROSS DEEP SOUTH TEXAS.

AN AMPLIFIED RIDGE DOMINATES THE WESTERN PORTION OF THE CONUS WHILE
SHORTWAVE TROUGH DIGS SOUTHEAST ACROSS THE NORTHEAST PLAINS THURSDAY.
THIS RIDGE WILL REMAIN IN CONTROL OF THE WEATHER PATTERN FOR THE NEXT
COUPLE OF DAYS WITH SURFACE HIGH STRENGTHENING AS WELL ACROSS THE SE
PLAINS. THIS SURFACE FEATURE WILL ACT AS A BLOCK KEEPING THE DEEPER
MOISTURE FURTHER SOUTH OF THE CWA INTO MX. EASTERLY WIND WILL PREVAIL
THROUGH THE END OF THE WEEK WHICH MUCH DRIER AIR ACROSS THE AREA. THE
HIGH TEMPERATURES WILL BE NEAR 90S ACROSS THROUGH THE PRD WITH MOSTLY
CLEAR SKIES. A SLIGHT INCREASE IN SHOWER ACTIVITY IS POSSIBLE LATE SUN
INTO MONDAY AS UPPER LEVEL SHORTWAVE ENTERS THE PAC NW. THIS WILL
STRENGTHEN THE LEE TROUGH EAST OF THE ROCKIES AND RESULT IN STRENGTHENING
THE LOW LEVEL JET ACROSS WEST TEXAS PULLING DEEPER MOISTURE NORTHWARD.
THE BEST POTENTIAL FOR RAIN WILL STILL REMAIN SOUTH AND WEST OF THE
CWA SAT BUT SUN INTO MONDAY THE CHANCES BEGIN TO INCREASE ACROSS THE
AREA.

&&

.MARINE...NOW THROUGH WEDNESDAY NIGHT...LIGHT WINDS AND LOW SEAS
THROUGH 36 HOURS WITH A FLAT PRESSURE FIELD OVER THE WEST GULF. A
FEW SHOWERS WILL BE POSSIBLE THROUGH WEDNESDAY ALONG A SLOW MOVING
FRONT PUSHING SOUTH OVER THE WATERS.

THURSDAY THROUGH MONDAY...BROAD SURFACE HIGH ACROSS THE SE PLAINS
WILL CONTROL THE WEATHER PATTERN FOR MUCH OF THE LONG TERM FORECAST.
A LONG EASTERLY FETCH WILL BUILD SEAS AS A RESULT ACROSS THE
NORTHERN GULF EXTENDING SOUTH INTO THE LOWER TEXAS GULF COAST.
SEAS COULD BUILD UP TO 6 TO 7 FEET BY SUNDAY AND CLOSER TO 8 FEET
BY MONDAY. SCA WILL BE POSSIBLE DUE TO BUILDING SEAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  72  87  71  89 /  10  10  10  10
BROWNSVILLE          73  89  70  89 /  20  10  10  10
HARLINGEN            73  91  69  92 /  10  10  10  10
MCALLEN              73  92  70  92 /  10  10   0  10
RIO GRANDE CITY      73  94  69  93 /  20   0   0  10
SOUTH PADRE ISLAND   78  84  77  87 /  20  20  10  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

54/67
Hazardous weather outlook, Oct 13, 4:53 AM CDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
453 AM CDT TUE OCT 13 2015

TXZ248>257-141000-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
453 AM CDT TUE OCT 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LONG FETCH EASTERLY SWELLS MAY COMBINE WITH HIGHER ASTRONOMICAL
TIDES TO BRING MINOR COASTAL FLOODING ALONG THE BEACHES OF DEEP
SOUTH TEXAS OVER THE UPCOMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-141000-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
453 AM CDT TUE OCT 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

BORDERLINE SMALL CRAFT ADVISORIES ARE POSSIBLE FOR THE FARTHER
OFFSHORE WATERS OVER THE WEEKEND AS SEAS INCREASE TO NEAR 7 FEET.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Oct 13, 2:01 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
201 PM CDT TUE OCT 13 2015

TXZ253-254-131945-
INLAND WILLACY TX-HIDALGO TX-
201 PM CDT TUE OCT 13 2015

...SPECIAL WEATHER STATEMENT...

AT 159 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SAN MANUEL...MOVING SOUTHEAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RAYMONDVILLE...LASARA...LINN...SAN MANUEL...HARGILL...MONTE ALTO...
LASARA ELEMENTARY SCHOOL...RED GATE...HARGILL ELEMENTARY AND
RANCHETTE ESTATES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2666 9825 2677 9808 2667 9798 2662 9799
      2661 9792 2647 9778 2629 9802
TIME...MOT...LOC 1859Z 324DEG 27KT 2665 9812

TORRES
Special weather statement, Oct 13, 2:20 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
220 PM CDT TUE OCT 13 2015

TXZ252-132030-
STARR TX-
220 PM CDT TUE OCT 13 2015

...SPECIAL WEATHER STATEMENT...

AT 219 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM 7 MILES WEST OF SANTA CATARINA...OR 8 MILES
EAST OF VIBORAS...MOVING SOUTH AT 10 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SANTA CATARINA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2677 9877 2675 9857 2640 9858 2644 9887
TIME...MOT...LOC 1919Z 008DEG 8KT 2669 9869

60
Special weather statement, Oct 13, 2:26 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
226 PM CDT TUE OCT 13 2015

TXZ253-132045-
HIDALGO TX-
226 PM CDT TUE OCT 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HIDALGO COUNTY UNTIL
345 PM CDT...

AT 224 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM NEAR PUERTO RICO...OR 9 MILES NORTHWEST OF SAN
MANUEL...MOVING SOUTH AT 10 MPH.

DIME SIZE HAIL AND WIND GUSTS FROM 30 TO 40 MPH WILL BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MCCOOK AND PUERTO RICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2673 9833 2670 9813 2636 9814 2640 9844
TIME...MOT...LOC 1924Z 008DEG 8KT 2665 9825

60
Special weather statement, Oct 13, 3:03 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
303 PM CDT TUE OCT 13 2015

TXZ252-253-132100-
HIDALGO TX-STARR TX-
303 PM CDT TUE OCT 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STARR AND
SOUTHWESTERN HIDALGO COUNTIES UNTIL 400 PM CDT...

AT 303 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MCCOOK...MOVING SOUTH AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MISSION...PALMVIEW...PENITAS...SULLIVAN CITY...LA JOYA...PALMHURST...
SHARYLAND...LOS EBANOS...MCCOOK AND ALTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2613 9833 2617 9834 2617 9836 2616 9837
      2616 9839 2618 9841 2620 9844 2622 9844
      2622 9848 2620 9848 2625 9856 2624 9855
      2622 9856 2626 9859 2625 9862 2656 9852
      2651 9824 2610 9830
TIME...MOT...LOC 2003Z 014DEG 28KT 2648 9842

TORRES

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 2:01 PM CDTSpecial Weather StatementBROHidalgo44 min
Oct 13, 2:20 PM CDTSpecial Weather StatementBROStarr70 min
Oct 13, 2:26 PM CDTSpecial Weather StatementBROHidalgo79 min
Oct 13, 3:24 PM CDTSpecial Weather StatementBROHidalgo51 min
Oct 13, 3:26 PM CDTSpecial Weather StatementBROStarr49 min
Oct 13, 3:44 PM CDTAreal Flood AdvisoryBROHidalgo, Starr91 min
Oct 13, 4:04 PM CDTSpecial Weather StatementBROJim Hogg56 min
Oct 13, 4:05 PM CDTAreal Flood AdvisoryBROJim Hogg85 min
Oct 13, 4:33 PM CDTSpecial Weather StatementBROStarr42 min
Oct 13, 5:05 PM CDTSpecial Weather StatementBROZapata40 min
Oct 13, 5:08 PM CDTSpecial Weather StatementBROBrooks52 min
Oct 13, 5:12 PM CDTAreal Flood AdvisoryBROBrooks93 min
Oct 13, 5:20 PM CDTAreal Flood AdvisoryBROJim Hogg85 min
Oct 13, 5:22 PM CDTSpecial Weather StatementBROStarr38 min
Oct 13, 5:33 PM CDTAreal Flood AdvisoryBROZapata87 min
Oct 13, 5:37 PM CDTSpecial Weather StatementBROBrooks38 min
Oct 13, 5:45 PM CDTAreal Flood AdvisoryBROBrooks90 min

Nearby

Special Weather Statements in Texas, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.